Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 13, NWS Wilmington, NC

April 10, 2011Darlington County, Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 10, 2011, 1:25 AM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2011, 1:25 AM EDT (05:25 UTC)
Expired
Apr 10, 2011, 2:00 AM EDT
In force
35 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 1:45 AM EDTHAIL 1.751 Sw Society Hill, SCAT SOCIETY HILL POLICE DEPARTMENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS52 KILM 100525
SVRILM
SCC031-069-100600-
/O.NEW.KILM.SV.W.0013.110410T0525Z-110410T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
125 AM EDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 200 AM EDT

* AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.        
  THIS STORM WAS LOCATED JUST NORTHWEST OF SOCIETY HILL...AND MOVING 
  SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   MONT CLARE...
   MECHANICSVILLE...
   BROWNSVILLE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3450 8000 3451 7998 3450 7989 3454 7983
      3456 7983 3460 7981 3442 7956 3430 7963
      3429 7964 3431 7966 3429 7969 3429 7973
      3426 7975
TIME...MOT...LOC 0525Z 314DEG 29KT 3449 7984

$$

RAS
1 follow-up statement
586 
WWUS52 KILM 100557
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
157 AM EDT SUN APR 10 2011

SCC031-069-100607-
/O.EXP.KILM.SV.W.0013.000000T0000Z-110410T0600Z/
MARLBORO SC-DARLINGTON SC-
157 AM EDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DARLINGTON AND
SOUTHERN MARLBORO COUNTIES WILL EXPIRE AT 200 AM EDT...

AT 154 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING 
HAS WEAKENED AND IS NO LONGER SEVERE...THUS THE WARNING WILL BE  
ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3450 8000 3451 7998 3450 7989 3454 7983
      3456 7983 3460 7981 3442 7956 3430 7963
      3429 7964 3431 7966 3429 7969 3429 7973
      3426 7975
TIME...MOT...LOC 0557Z 314DEG 29KT 3431 7962

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:45 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 9, 8:45 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT SAT APR 9 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST WILL
BRING SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT. A COLD FRONT
WILL CROSS THE AREA LATE MONDAY INTO TUESDAY. HIGH PRESSURE WILL
BUILD ACROSS THE REGION THROUGH MID WEEK. A POTENTIALLY STRONG
LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH 6 PM SUNDAY/...
AS OF 835 PM SATURDAY...BEWARE THE NORTHWEST FLOW. SVR WATCH UPDATED
FOR MARION/HORRY/GEORGETOWN/WILLIAMSBURG SC TIL 2 AM SUN. TOR WATCH
TIL 2 AM SUN FOR DARLINGTON/FLORENCE COUNTIES. SFC FRONT AT THE
MOMENT MEANDERING N-S IN A LINE BETWEEN CAPE ROMAIN AND GSP
LOCATIONS. FROM THE NC-SC BORDER AND NORTHWARD...MSAS/LAPS AND
PARAMETERS ON SPC MESO PAGE INDICATE SFC BASED TSTM PARAMETERS
BECOME INCREASINGLY STABLE. THE KLTX VWP INDICATES ATLEAST 2K FEET
OF EAST SOUTHEAST MARINE INFLUENCED FLOW IN THESE LOWER
LEVELS...WHICH WILL HAVE A STABILIZING EFFECT TO THE CONVECTION
MOVING INTO THE SOUTHEAST PORTIONS OF NC FROM THE NORTHWEST...HENCE
THE MORE STRATIFORM THE PCPN BECOMES. HOWEVER...THE ILM SC COUNTIES
WILL HAVE THE BEST SHOT FOR POSSIBLE SEVERE CONVECTION DUE TO THE
PROXIMITY OF THE FRONT...AND THE MUCH SHALLOWER MARINE LAYER AS
COMPARED ACROSS THE ILM NC COUNTIES...WHICH IN TURN WILL RESULT IN
SFC BASED PARAMETERS MORE CONDUCIVE TO POSSIBLE
CONVECTION...POSSIBLY SEVERE. IE. DEWPOINTS WELL INTO THE 60S. TEMPS
ALOFT HAVE LOWERED AS THE UPPER LEVEL DISTURBANCE APPROACHES WITHIN
THE NW FLOW ALOFT. THE  EXCELLENT DYNAMICS ACCOMPANYING THIS
DISTURBANCE WILL ALLOW FOR STRONGER UPDRAFTS/DOWNDRAFTS AND THE
INCREASED POTENTIAL FOR MONSTER HAIL GROWTH...WITH DAMAGING WIND
GUSTS SECONDARY DEPENDING ON THE THICKNESS OF THAT SFC BASED MARINE
LAYER.

&&

.SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SUNDAY NIGHT HIGH PRESSURE SLIPS FARTHER
OFFSHORE AND ALLOWS LOCAL WINDS TO VEER TO SSW...WITH A DIFFUSE
AND UNEVENTFUL WARM FRONT LIKELY LIFTING NORTH OVER THE REGION
INTO SUNDAY EVENING. THE ELEVATED AND BALMY SSW FLOW OVERNIGHT
AHEAD OF A COLD FRONT MOVING ACROSS THE MISSISSIPPI VALLEY WILL
KEEP MINIMUM TEMPS HELD IN THE 60S INTO DAYBREAK MONDAY.

VERY WARM TO HOT DAY EXPECTED MONDAY IN WARM SECTOR AHEAD OF
APPROACHING COLD FRONT. SEE FIRE WX SECTION BELOW FOR EXPECTED
FIRE CONCERNS ON MONDAY. WE MAY WITNESS FEW RECORD HIGH TEMPS
APPROACHED OR NEARED. ILM MAX TEMP OF 88 DEG SET ON 4/11/1908
WILL BE TOUGH TO ECLIPSE MONDAY. THE ATMOSPHERE WILL BE QUITE DRY
ABOVE 5000 FT WITH MOSTLY SUNNY...WARM...AND BREEZY/WINDY
CONDITIONS A GOOD BET.

HAVE RETAINED POPS FOR LATE MONDAY NIGHT AS COLD FRONT ARRIVES
ON OUR WESTERN DOOR STE AROUND 6Z TUESDAY...NEARING THE COAST
INTO DAYBREAK. QPF FIELDS APPEAR MEAGER COMPARED TO PREVIOUS RUNS
AND HAVE HELD CURRENT POPS IN SCT CATEGORY...BUT INCLUDING TSTMS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...SURFACE COLD FRONT MAY JUST BE PUSHING OFF THE
COAST AT 12Z TUESDAY. THE LINGERING LOW LEVEL BAROCLINIC ZONE AND
MID LEVEL TROUGH AND VORT MAX SHOULD KEEP RAIN CHANCES IN THE
FORECAST FOR A FEW HOURS THEREAFTER MAINLY ALONG THE COAST. DRY AIR
ADVECTION TAKES HOLD BY AFTERNOON HOWEVER. ECMWF CUTOFF IS A
RELATIVELY NEW IDEA AND LOOKS RATHER ANOMALOUS SO NOT MUCH CREDENCE
GIVEN TO THAT SOLUTION AT THIS TIME. SURFACE HIGH WEDGES IN FROM THE
NORTH ON WEDNESDAY WHICH COULD BE THE ONLY DAY OF THE PERIOD WITH
NEAR CLIMO HIGHS...THE REST OF THE LONG TERM LOOKS WARM. THE HIGH
LIFTS OUT THURSDAY ALLOWING FOR SOME WARMING AND THE RETURN FLOW
GETS BOLSTERED ON FRIDAY AHEAD OF APPROACHING COLD FRONT. COPIOUS
MOISTURE SHOULD FLOOD IN ON FRIDAY AHEAD OF THIS BOUNDARY AND RAIN
CHANCES WILL BE ON THE RISE. CHANCE FOR SHOWERS AND TSTMS PEAKS
FRIDAY NIGHT WITH FROPA ALTHOUGH EXACT TIMING WILL LIKELY BE REFINED
IN THE COMING DAYS. MODELS ARE WAFFLING WITH THE STRENGTH OF THE
UPPER TROUGH IN THE EAST OVER THE WEEKEND WHICH WILL DICTATE HOW
MUCH COOLING THERE IS BEHIND THE FRIDAY COLD FRONT.

&&

.AVIATION /00Z SATURDAY THROUGH THURSDAY/...
AS OF 00Z...SEVERE CONVECTION ASSOCIATED WITH AN MCS FIRING ALONG
THE FRONTAL BOUNDARY. CURRENT CELLS ARE RIGHT MOVERS AND MAY MISS
MOST OF THE CWA. HRRR MODEL HAS STORMS PLOWING THROUGH THE CWA FROM
01-04Z. THINK THAT BY THE TIME THEY GET TO LBT THEY WILL BE MOSTLY
SHOWERS...WITH THUNDER ADDED TO FLO. CONVECTION WILL REACH THE COAST
BY 03Z...AGAIN MOSTLY SHOWERS WITH ISOLATED EMBEDDED THUNDER.
CONVECTION WILL LINGER THE LONGEST AT ILM...BASED ON THE HRRR. AFTER
THE PASSAGE OF CONVECTION...MODELS IN FAIRLY GOOD AGREEMENT TO LOWER
CEILINGS TO IFR (ALREADY NEAR IFR AT CRE). WILL KEEP IFR
CEILINGS...AND POSSIBLE IFR VIS AT FLO...TIL MID TO LATE MORNING AS
THE CEILINGS WILL BE STUBBORN TO LIFT. BY SUNDAY AFTERNOON EXPECT
VFR AT ALL TERMINALS.

EXTENDED OUTLOOK...STRONG S/SW WINDS MONDAY BUT VFR. MODERATE
CONFIDENCE IN SHOWERS/THUNDERSTORMS TUESDAY. VFR WEDNESDAY AND
THURSDAY.

&&

.MARINE...

NEAR TERM /THROUGH 6 PM SUNDAY/...
AS OF 835 PM SATURDAY...NE THROUGH E FLOW WILL DOMINATE THE COASTAL
WATERS...WITH THE SFC FRONT LOCATED VICINITY OF CAPE ROMAIN. ONSHORE
FLOW WILL PRODUCE 2 TO 3 FOOT SEAS MAINLY A FUNCTION OF THE SHORT
PERIOD WIND DRIVEN VARIETY. A FEW 4 FOOTERS WILL BE POSSIBLE OFF
CAPE FEAR...SPECIFICALLY VICINITY OF FRYING PAN SHOALS...AND TO A
LESSER DEGREE THE WATERS OFF CAPE ROMAIN. WILL HIGHLIGHT THE
INCREASED CONVECTIVE POTENTIAL OVER THE ILM SC WATERS AS THE BEST
CONVECTIVE ACTIVITY MOVES ALONG AND SOUTH OF THE MEANDERING FRONTAL
BOUNDARY.

SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...NO PROBLEMS ANTICIPATED IN THE WATERS SUNDAY
NIGHT...WITH MODERATE S-SSW FLOW SEAS 2-3 FEET. MONDAY HOWEVER
WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT AND AN
ADVISORY MONDAY AFTERNOON AND OVERNIGHT MAY BE NEEDED. IT APPEARS
THE ASSOCIATED WINDSHIFT WITH THIS FRONT MAY NOT OCCUR UNTIL AFTER
DAYBREAK TUESDAY. THUS EXPECTED SOUTH FLOW TO HOLD LATE SUNDAY
THROUGH MONDAY NIGHT...BUT BECOMING INCREASINGLY TREACHEROUS AS
GUSTS AND SEA-HEIGHTS INCREASE. A COUPLE CLOUD TO WATER LIGHTNING
STRIKES CANNOT BE RULED OUT LATE MONDAY NIGHT INTO TUESDAY.

LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...MODERATELY STRONG WIND FIELD WILL BE IN PLACE
TO BEGIN TUESDAY JUST AS A COLD FRONT ENTERS THE WATERS. THIS
BOUNDARY WILL QUICKLY TRANSLATE EASTWARD AND BRING A QUICK VEER TO A
MORE OFFSHORE DIRECTION FROM THE PRE-FRONTAL SOUTH-SOUTHWESTERLY
FLOW. SOON AFTER FROPA WIND SPEED WILL TAPER OFF RATHER QUICKLY AND
ANY WIND OR SEAS-DRIVEN FLAGS IN EFFECT WILL LIKELY BE ABLE TO BE
DROPPED. ADDITIONAL VEERING TO THE NORTHEAST IS EXPECTED TUESDAY
NIGHT INTO WEDNESDAY AS A SURFACE RIDGE OF HIGH PRESSURE WEDGES IN
FROM POINTS NORTH. THIS HIGH WILL LIFT OUT AND PROGRESS TO THE EAST
ON THURSDAY VEERING THE WIND YET TO EASTERLY/ONSHORE. A SOUTHERLY
COMPONENT MAY ALSO SOON BE IN THE OFFERING AS SOON AS THURSDAY NIGHT
OR SLIGHTLY THEREAFTER AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.FIRE WEATHER...VERY WARM TO HOT CONDITIONS MONDAY COINCIDENT WITH
BLUSTERY SW WINDS WILL ELEVATE THE FIRE DANGER ACROSS THE EASTERN
CAROLINAS. RELATIVELY HIGH DEWPOINTS WITH A MUGGY FEEL HOWEVER
MAY SERVE TO KEEP RH VALUES ABOVE 30 PERCENT IN MANY AREAS MONDAY
AFTERNOON...BUT DRY FINE FUELS WILL STILL SPELL AN ENHANCED FIRE
DANGER MONDAY...AND A SPECIAL WEATHER STATEMENT MAY BE NEEDED TO
ADDRESS THIS ISSUE...AND REMAINS AT LEAST PARTIALLY DEPENDENT ON
RAINFALL/BASIN QPF TONIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...HDL
FIRE WEATHER...MJC
Hazardous weather outlook, Apr 10, 12:53 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1253 AM EDT SUN APR 10 2011

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-110500-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
1253 AM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT. A FEW MAY BE
STRONG TO SEVERE WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ250-252-254-256-110500-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1253 AM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

35

In the hours before

Local storm report, Apr 9, 10:23 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1023 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     CLYDE                   34.38N  80.18W
04/09/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE IN ROADWAY AT THE INTERSECTION OF ASHLAND ROAD AND
            OLD CAMDEN RD.

&&

EVENT NUMBER ILM1100159

43
Local storm report, Apr 9, 10:25 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     2 SW HARTSVILLE         34.35N  80.11W
04/09/2011                   DARLINGTON         SC   EMERGENCY MNGR

            9 POWER POLES DOWN AND TOPS OUT OF PINE TREES NEAR HWY
            15 AND SNOW HILL ROAD

&&

EVENT NUMBER ILM1100161

RAS
Special weather statement, Apr 9, 10:30 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1030 PM EDT SAT APR 9 2011

NCZ100-101-100300-
NEW HANOVER-BRUNSWICK-
1030 PM EDT SAT APR 9 2011

...A STRONG THUNDERSTORM OVER THE EASTERN BRUNSWICK COUNTY COAST...

AT 1030 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES NORTHEAST OF
LONG BEACH...OR 14 MILES SOUTHWEST OF CAROLINA BEACH...MOVING EAST AT
40 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CAROLINA BEACH...BOILING
SPRING LAKES...LONG BEACH...OAK ISLAND...SOUTHPORT...BALD HEAD
ISLAND...CASWELL BEACH...KURE BEACH AND YAUPON BEACH.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3385 7795 3385 7796 3385 7801 3386 7802
      3390 7798 3392 7799 3391 7802 3389 7801
      3388 7803 3391 7818 3406 7820 3406 7795
      3399 7796 3397 7798 3395 7796 3398 7793
      3406 7792 3406 7788

MBB
Local storm report, Apr 9, 10:33 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
1033 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             1 NW HARTSVILLE         34.38N  80.10W
04/09/2011  E1.25 INCH       DARLINGTON         SC   PUBLIC

            HALF DOLLAR SIZE HAIL COVERING GROUND

0739 PM     HAIL             6 NW HARTSVILLE         34.43N  80.16W
04/09/2011  E1.00 INCH       DARLINGTON         SC   TRAINED SPOTTER

0753 PM     HAIL             CLYDE                   34.38N  80.18W
04/09/2011  E1.00 INCH       DARLINGTON         SC   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

0755 PM     HAIL             CLYDE                   34.38N  80.18W
04/09/2011  E1.25 INCH       DARLINGTON         SC   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL

0800 PM     TSTM WND DMG     CLYDE                   34.38N  80.18W
04/09/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE IN ROADWAY AT THE INTERSECTION OF ASHLAND ROAD AND
            OLD CAMDEN RD.

0800 PM     TSTM WND DMG     2 NE CLYDE              34.40N  80.16W
04/09/2011                   DARLINGTON         SC   EMERGENCY MNGR

            *** 2 INJ *** TREE DOWN ON A CAR NEAR LAKE ROBINSON

0800 PM     TSTM WND DMG     2 SW HARTSVILLE         34.35N  80.11W
04/09/2011                   DARLINGTON         SC   EMERGENCY MNGR

            9 POWER POLES DOWN AND TOPS OUT OF PINE TREES NEAR HWY
            15 AND SNOW HILL ROAD

0801 PM     HAIL             7 WNW HARTSVILLE        34.41N  80.20W
04/09/2011  E1.00 INCH       DARLINGTON         SC   TRAINED SPOTTER

0802 PM     HAIL             4 WSW HARTSVILLE        34.35N  80.15W
04/09/2011  E1.75 INCH       DARLINGTON         SC   TRAINED SPOTTER

0805 PM     HAIL             2 NE CLYDE              34.40N  80.15W
04/09/2011  E2.75 INCH       DARLINGTON         SC   BROADCAST MEDIA

            BASEBALL SIZE HAIL ON LAKE ROBINSON. PUBLIC REPORT
            RELAYED BY MEDIA.

0808 PM     HAIL             1 N DARLINGTON          34.32N  79.87W
04/09/2011  E1.00 INCH       DARLINGTON         SC   EMERGENCY MNGR

            HAIL COVERING GROUND

0815 PM     HAIL             LAMAR                   34.17N  80.07W
04/09/2011  E2.00 INCH       DARLINGTON         SC   NWS EMPLOYEE

0820 PM     HAIL             8 WNW QUINBY            34.28N  79.86W
04/09/2011  E0.88 INCH       DARLINGTON         SC   PUBLIC

0824 PM     HAIL             4 WNW FLORENCE          34.20N  79.85W
04/09/2011  E1.75 INCH       FLORENCE           SC   TRAINED SPOTTER

0836 PM     HAIL             FLORENCE                34.18N  79.78W
04/09/2011  E0.88 INCH       FLORENCE           SC   PUBLIC

0840 PM     TSTM WND DMG     4 E COWARD              33.97N  79.68W
04/09/2011                   FLORENCE           SC   BROADCAST MEDIA

            LARGE TREE DOWN ON A TRUCK NEAR THE LYNCHES RIVER
            BRIDGE ON FRIENDFIELD ROAD.

0852 PM     TSTM WND DMG     DARLINGTON              34.30N  79.87W
04/09/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE IN ROAD AT THE INTERSECTION OF INDIAN BRACH RD AND
            MCIVER RD

0859 PM     TSTM WND DMG     2 SW DARLINGTON         34.28N  79.89W
04/09/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE ON ROAD AT THE INTERSECTION OF INDIAN BRACH RD AND
            LAMAR HWY

0906 PM     HAIL             1 SW CADES              33.77N  79.79W
04/09/2011  E1.00 INCH       WILLIAMSBURG       SC   TRAINED SPOTTER

0940 PM     TSTM WND DMG     SURFSIDE BEACH          33.61N  78.98W
04/09/2011                   HORRY              SC   PUBLIC

            LARGE LIMBS DOWN.

0950 PM     HAIL             MURRELLS INLET          33.55N  79.05W
04/09/2011  E1.00 INCH       GEORGETOWN         SC   EMERGENCY MNGR

&&

EVENT NUMBER ILM1100144 ILM1100141 ILM1100142 ILM1100143 ILM1100159
ILM1100160 ILM1100161 ILM1100145 ILM1100146 ILM1100148 ILM1100147
ILM1100150 ILM1100151 ILM1100149 ILM1100152 ILM1100156 ILM1100153
ILM1100154 ILM1100155 ILM1100157 ILM1100158

43
Special weather statement, Apr 9, 10:50 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1050 PM EDT SAT APR 9 2011

SCZ032>034-039-046-100415-
FLORENCE-MARION-WILLIAMSBURG-GEORGETOWN-HORRY-
1050 PM EDT SAT APR 9 2011

...STRONG THUNDERSTORMS PRODUCING FREQUENT LIGHTNING OVER NORTHEAST
SOUTH CAROLINA...

AT 1047 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM JUST WEST OF
LAKE CITY TO JUST SOUTH OF CONWAY...AND WERE MOVING SOUTHEAST AT 45
MPH.

THESE THUNDERSTORMS ARE PRODUCING EXCESSIVE CLOUD-TO-GROUND
LIGHTNING. WIND GUSTS IN EXCESS OF 40 MPH AND TORRENTIAL DOWNPOURS
ARE ALSO POSSIBLE.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...GARDEN CITY...
GEORGETOWN...KINGSTREE...LAKE CITY...MURRELLS INLET...MYRTLE BEACH...
NORTH MYRTLE BEACH...RED HILL...SOCASTEE...SURFSIDE BEACH AND
ANDREWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM...SO
RESIDENTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3332 7975 3350 7997 3351 8009 3388 7989
      3394 7998 3399 7991 3408 7994 3384 7861
      3371 7886 3346 7909 3320 7918 3321 7918
      3334 7916 3328 7923 3338 7927 3329 7929
      3318 7919 3319 7918 3312 7926

RAS
Local storm report, Apr 10, 12:47 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1247 AM EDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     HAIL             1 S WALLACE             34.71N  79.83W
04/10/2011  M1.00 INCH       MARLBORO           SC   AMATEUR RADIO

&&

EVENT NUMBER ILM1100162

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:56 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg79 min
Apr 9, 9:34 PM EDTSpecial Marine WarningILM56 min
Apr 9, 10:18 PM EDTSpecial Weather StatementILMGeorgetown57 min
Apr 9, 10:23 PM EDTSpecial Marine WarningILM59 min
Apr 9, 10:25 PM EDTSpecial Marine WarningILM95 min
Apr 9, 10:50 PM EDTSpecial Weather StatementILMFlorence, Georgetown, Williamsburg85 min
Apr 10, 12:40 AM EDTSevere Thunderstorm WarningILMDillon, Marlboro35 min
Apr 10, 1:40 PM EDTSmall Craft AdvisoryILM56 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.